Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Apr 2, 2012, 9:31 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 9:31 PM EDT (01:31 UTC)
- Expired
- Apr 3, 2012, 12:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
443 WHUS72 KCHS 030131 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 931 PM EDT MON APR 2 2012 AMZ330-350-352-030400- /O.NEW.KCHS.SC.Y.0025.120403T0131Z-120403T0400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 931 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 7:39 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 2, 7:39 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 739 PM EDT MON APR 2 2012 .SYNOPSIS... A WEAK FRONT WILL DROP SOUTH INTO THE REGION TONIGHT AND LINGER THROUGH TUESDAY BEFORE LIFTING NORTH TUESDAY NIGHT. ANOTHER COLD FRONT WILL MOVE INTO THE AREA THURSDAY AND STALL INTO FRIDAY AS WEAK WAVES OF LOW PRESSURE MOVE ALONG IT. COOLER HIGH PRESSURE WILL RETURN NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... MONDAY EVENING...AN INITIAL ROUND OF SHOWERS/THUNDERSTORMS WAS PUSHING SE AND AWAY FROM THE SC COAST. UPSTREAM...SHOWERS/TSTMS HAD EXPANDED IN COVERAGE ALONG A SURFACE TROUGH/AHEAD OF A BACKDOOR COLD FRONT PUSHING INTO FAR NORTHERN COUNTIES. COVERAGE OF CONVECTION ALONG AND N/E OF I-26 WILL REMAIN SPARSE INTO THE EVENING...AND POPS HERE WILL DROP BELOW 15 PERCENT WELL BEFORE MIDNIGHT. HOWEVER...AREA RADAR TRENDS SUGGEST THAT AT LEAST SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH INTO INLAND COUNTIES BETWEEN I-26 AND I-16 THIS EVENING...AND SOME OF THIS CONVECTION COULD HOLD TOGETHER TO ADVANCE INTO AREAS ALONG/SOUTH OF I-16 OVERNIGHT AS THE BACKDOOR COLD FRONT ADVANCES TOWARD THE S/SW. ADJUSTED POPS TO ALIGN WITH THIS SCENARIO. THE POTENTIAL FOR ANY SEVERE WEATHER WAS WANING MONDAY EVENING AND WILL CONTINUE TO DIMINISH WITH DIURNAL STABILIZATION TONIGHT. HOWEVER...DOWNDRAFT CAPES EXCEEDING 1000 J/KG...FAVORABLE WET BULB HEIGHTS AND THE POTENTIAL FOR THUNDERSTORM/BOUNDARY INTERACTIONS WILL SUPPORT A LOW THREAT FOR ANN ISOLATED DAMAGING MICROBURST AND LARGE HAIL THIS EVENING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A RATHER CONVOLUTED PATTERN WILL CONTINUE FOR THE FORESEEABLE FUTURE. THE UPPER RIDGE WILL BREAK DOWN ON TUESDAY ALLOWING NUMEROUS SHORTWAVES TO MOVE THROUGH THE SOUTHEAST UNITED STATES THROUGH THURSDAY. A STALLED FRONT DRAPED ACROSS THE AREA ON TUESDAY WILL CREATE A SUBSTANTIAL TEMPERATURE GRADIENT. INTERIOR SOUTHEAST GA WILL RISE INTO THE LOWER-MID 80S WHILE THE TRI-COUNTY REGION IN SC WILL STAY IN THE UPPER 70S. ISOLATED TO SCATTERED SHOWERS/STORMS ARE EXPECTED BUT COVERAGE SHOULD BE SOMEWHAT LIMITED BY THE MID-LEVEL CAPPING. THE FRONT WILL ERODE TUESDAY NIGHT BUT ANOTHER BACKDOOR FRONT WILL BE KNOCKING ON THE NORTHERN DOOR ON WEDNESDAY. DEEP WEST-SOUTHWEST FLOW AND SOME PRE-FRONTAL COMPRESSION WILL PUSH HIGH TEMPS WELL INTO THE 80S. ISOLATED/SCATTERED CONVECTION IS EXPECTED BUT THE WESTERLY SUBSIDENT FLOW SHOULD LIMIT COVERAGE YET AGAIN. THE FRONT WILL MOVE INTO THE AREA ON THURSDAY AND SEVERAL RIPPLES OF LOW PRESSURE WILL MOVE ALONG IT. A MORE FAVORABLE MID-LEVEL ENVIRONMENT AND LOW-LEVEL INSTABILITY WILL SUPPORT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. THE COOLER AIRMASS COUPLED WITH EXTENSIVE CLOUD COVER WILL KEEP TEMPS CLOSER TO 80 DEGREES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AT LEAST ONE AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA ALONG THE LINGERING SURFACE FRONT...FINALLY PUSHING OFFSHORE FRIDAY NIGHT IN ACCORDANCE WITH THE ATTENDANT UPPER TROUGH OF LOW PRESSURE. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH BRINGING A MUCH MORE SEASONAL AIR MASS TO AREA FOR THE WEEKEND WITH A SLIGHT MODERATION EARLY NEXT WEEK. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A BACKDOOR COLD FRONT WILL PUSH THROUGH THE TERMINALS TONIGHT...EARLY AT KCHS AND BY AROUND 06Z AT KSAV. AHEAD OF THIS FRONT...SHOWERS/THUNDERSTORMS WILL PUSH S/W OF KCHS BUT COULD DEVELOP/MOVE INTO THE KSAV VICINITY. INTRODUCED A MENTION OF CBS AT KSAV 02Z-06Z...AND WILL AMEND AS REQUIRED BY NEAR TERM CONVECTIVE TRENDS. MEANWHILE...IN THE WAKE OF COLD FROPA...MODEL SOUNDINGS DEPICT SUFFICIENT LOW LEVEL MOISTURE TO SUPPORT AT LEAST OCCASIONAL MVFR CEILINGS LATE TONIGHT INTO TUESDAY MORNING. THEN...ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL REDEVELOP TUESDAY AFTERNOON...THUS INTRODUCED A MENTION OF CBS AT BOTH TERMINALS STARTING AT 18Z TUESDAY. EXTENDED AVIATION OUTLOOK...OCCASIONAL REDUCED CIG/VSBY IN SCATTERED SHRA/TSRA TUESDAY NIGHT THROUGH FRIDAY NIGHT. MVFR/IFR CIGS/VSBYS POSSIBLE DURING THE NIGHTTIME PERIODS IN LOW CEILINGS AND/OR FOG. && .MARINE... THE SEA BREEZE CIRCULATION WILL PROMOTE VARIABLE TO S/SW WINDS EARLY EVENING. THEN...COLD FROPA WILL PRODUCE A SHARP WIND SHIFT TO THE E/NE TONIGHT...THIS EVENING ACROSS SC WATERS AND OVERNIGHT ACROSS GA WATERS. THE HIGHEST WINDS LOOK TO OCCUR ACROSS THE SOUTH CAROLINA WATERS WHERE A SURGE AS HIGH AS 15-20 KT CAN BE EXPECTED. WINDS WILL BE SLIGHTLY LESS ACROSS THE GEORGIA WATERS. SEAS WILL BUILD SLIGHTLY WITH THE FAVORABLE NORTHEAST FETCH...BUILDING TO 3-4 FT ALONG THE CHARLESTON COUNTY COASTAL WATERS WITH 2-3 FT ELSEWHERE. TUESDAY THROUGH SATURDAY...A COLD FRONT WILL STALL OVER THE WATERS TUESDAY WHILE DISSIPATING. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY/WEDNESDAY NIGHT AND PUSH INTO THE WATERS THURSDAY. THE FRONT WILL THEN STALL INTO FRIDAY WHILE AT LEAST ONE AREA OF LOW PRESSURE MOVES EAST ALONG IT...FINALLY PUSHING OFFSHORE FRIDAY NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH SATURDAY. CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS THROUGH THE PERIOD UNTIL SATURDAY WHEN INCREASING NE WINDS PUSH SEAS TO AT LEAST 6 FT. && .CLIMATE... AS OF 3 PM...THE RECORD AT THE CHARLESTON AIRPORT HAS BEEN TIED AT 90 DEGREES. THERE IS A CHANCE FOR EVEN WARMER CONDITIONS PRIOR TO SUNSET. RECORD HIGHS FOR TODAY...APRIL 2ND... NEW RECORD HIGH SET AT KCHS...AND RECORD HIGH TIED IN DOWNTOWN CHARLESTON. REFER TO CLIMATE AND RECORD EVENT PRODUCTS FOR DETAILS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...JRL LONG TERM...JRL AVIATION...SPR MARINE...JRL CLIMATE...SPR
Hazardous weather outlook, Apr 2, 7:42 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 742 PM EDT MON APR 2 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-032345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 742 PM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 2, 4:15 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT MON APR 2 2012
SCZ045-022045-
INLAND BERKELEY-
415 PM EDT MON APR 2 2012
...THUNDERSTORMS DEVELOPING OVER NORTHERN BERKELEY COUNTY...
...MARINERS ON EASTERN LAKE MARION AND ON LAKE MOULTRIE SHOULD SEEK
SAFE HARBOR...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER EASTERN LAKE MARION...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE
MARION...LAKE MOULTRIE AND PINOPOLIS...
PREPARE NOW FOR THE FOLLOWING HAZARDS ON EASTERN LAKE MARION AND ON
LAKE MOULTRIE...
GUSTY WINDS OF 30 TO 40 MPH...
CLOUD TO WATER LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3334 7992 3324 7998 3318 8006 3334 8025
3336 8024 3339 8025 3340 8023 3344 8023
3345 8022 3347 8013
TIME...MOT...LOC 2013Z 308DEG 18KT 3341 8021The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:32 PM EDT | Special Weather Statement | CHS | Effingham | 28 min |
| Apr 3, 4:02 PM EDT | Special Weather Statement | CHS | Bryan | 28 min |
| Apr 3, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 54 min |
| Apr 3, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 59 min |
| Apr 3, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Screven | 47 min |
| Apr 3, 6:48 PM EDT | Special Weather Statement | CHS | Screven | 27 min |
| Apr 3, 3:44 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
| Apr 3, 4:09 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 66 min |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.